Latest News

About CAMQ

Information for Authors

Editorial Board

Browse CAMQ Online

Subscription and Pricing

CAMQ Contacts

CAMQ Home

 

Volume 3,     Number 3,     Summer 1995

 

A NECESSARY CONDITION FOR THE EXISTENCE OF
PLANE STOKES' FLOWS AROUND AN ELLIPSE
A. AVUDAINAYAGAM AND J. GEETHA

Abstract. Steady two-dimensional Stokes' flow in the unbounded region exterior to an elliptic cylinder is considered. The general solution for the stream function is derived in a Joukowski coordinate system. It is shown that the governing equations do not admit a solution for certain basic flows, and a necessary condition for the existence of plane Stokes' flow around an elliptic boundary is established. This condition reduces to the earlier known condition [1] derived for the circular cylinder. A few representative examples are shown.

 

Download PDF Files
 
(Subscribers Only)

© 2005, Canadian Applied Mathematics Quarterly (CAMQ)